Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Suffering from bitter taste on tongue due to regular use of NICIP. What should be done?

My mother aged 83. She is an uneducated woman. She had recourse to self medication and stated to have taken two tablets of Nicip for her body pains. It seems she had been using it for some time. When she had two tablets of Nicip at a time about 15 her tongue became bitter and she is unable to even gulp water for the last 12 days? Doctor thinks that she needed an endoscopy to see the damage in throat but cautions us against that on account of her age which is past 83 years? what to do?
Asked On : Wed, 7 Nov 2012
Answers:  1 Views:  125
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hello. Welcome to Healthcare Magic.
I'm sorry your mother isn't feeling well. A bitter taste on the tongue is a common side effect of Nicip, but this side effect should subside within a few days after discontinuing the medication. If your mother is no longer taking Nicip but is still having problems, there may be something else going on. Like all nonsteroidal anti-inflammatory drugs, Nicip can irritate the stomach, and it occasionally causes liver damage. Either of these problems could cause swallowing difficulties.
A simple blood test will determine if your mother is suffering from liver damage. The doctor can order this test. If endoscopy isn't going to be performed, your mother's doctor may recommend acid-blocking medications to protect her stomach (cimetidine, ranitidine, omeprazole and lansoprazole are a few examples). Sucralfate or liquid antacids might help soothe her throat and make swallowing easier. If none of these measures proves beneficial within a few days, endoscopy is indicated.
I hope that helps, and I hope your mother feels better soon.
Answered: Wed, 7 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor